Alert archive / Michigan / Gale Warnings in 2016

Gale Warning 9, NWS Grand Rapids, MI

February 23, 2016

NWS Grand Rapids, MI issued this gale warning at Feb 23, 2016, 3:43 PM EST. It took effect at Feb 24, 2016, 3:00 PM EST. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 23, 2016, 3:43 PM EST (20:43 UTC)
In effect from
Feb 24, 2016, 3:00 PM EST
Expired
Feb 25, 2016, 9:53 PM EST
In force
31 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

463 
WHUS73 KGRR 232043
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
343 PM EST TUE FEB 23 2016

LMZ844>849-240445-
/O.UPG.KGRR.GL.A.0005.160224T2000Z-160226T0000Z/
/O.NEW.KGRR.GL.W.0009.160224T2000Z-160226T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
343 PM EST TUE FEB 23 2016

...GALE WARNING IN EFFECT FROM 3 PM WEDNESDAY TO 7 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM WEDNESDAY TO 7 PM EST
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...BECOMING NORTH NORTHEAST AN INCREASING TO 35 KNOT GALES
  ON WEDNESDAY. NORTH GALES TO 40 KNOTS WEDNESDAY NIGHT.

* WAVES...BUILDING TO 5 TO 8 FEET ON WEDNESDAY...AND BUILDING TO
  OVER 10 FEET WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

NJJ
8 follow-up statements
958 
WHUS73 KGRR 240914
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
414 AM EST WED FEB 24 2016

LMZ844>849-241715-
/O.EXT.KGRR.GL.W.0009.160224T2000Z-160226T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
414 AM EST WED FEB 24 2016

...GALE WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM
EST THURSDAY...

* WINDS...NORTH NORTHEAST GALES TO 40 KNOTS DEVELOPING THIS
  AFTERNOON. BECOMING NORTH TO 45 KNOT GALES TONIGHT.

* WAVES...2 TO 5 FEET THIS MORNING...BUILDING TO 4 TO 8 FEET. 6
  TO 11 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JK
909 
WHUS73 KGRR 241745
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1245 PM EST WED FEB 24 2016

LMZ844>849-250145-
/O.CON.KGRR.GL.W.0009.160224T2000Z-160226T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1245 PM EST WED FEB 24 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THURSDAY...

* WINDS...NORTH GALES TO 40 KNOTS THIS AFTERNOON INCREASING TO 45
  KNOTS TONIGHT.

* WAVES...BUILDING TO 4 TO 8 FEET THIS AFTERNOON AND 9 TO 14 FEET
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

DUKE
477 
WHUS73 KGRR 242049
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
349 PM EST WED FEB 24 2016

LMZ844>849-250500-
/O.CON.KGRR.GL.W.0009.000000T0000Z-160226T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
349 PM EST WED FEB 24 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THURSDAY...

* WINDS...NORTH GALES TO 40 KNOTS THIS AFTERNOON INCREASING TO 
  45 KNOTS TONIGHT. 

* WAVES...BUILDING TO 9 TO 14 FEET TONIGHT...REMAINING LARGE AT 10 TO
  14 FEET ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

DUKE
252 
WHUS73 KGRR 250312
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1012 PM EST WED FEB 24 2016

LMZ844>849-251115-
/O.CON.KGRR.GL.W.0009.000000T0000Z-160226T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1012 PM EST WED FEB 24 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THURSDAY...

* WINDS...NORTH GALES TO 40 KNOTS TONIGHT AND THURSDAY.

* WAVES...6 TO 11 FEET TONIGHT AND THURSDAY NORTH OF HOLLAND. 9 TO
  14 FEET TONIGHT AND THURSDAY SOUTH OF HOLLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JK
158 
WHUS73 KGRR 250852
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
352 AM EST THU FEB 25 2016

LMZ844>849-251700-
/O.CON.KGRR.GL.W.0009.000000T0000Z-160226T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
352 AM EST THU FEB 25 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WINDS...NORTH GALES TO 40 KNOTS TODAY. BECOMING NORTHWEST TO 30
  KNOTS TONIGHT.

* WAVES...7 TO 12 FEET TODAY...4 TO 8 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JK
589 
WHUS73 KGRR 251509
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1009 AM EST THU FEB 25 2016

LMZ844>849-252315-
/O.CON.KGRR.GL.W.0009.000000T0000Z-160226T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1009 AM EST THU FEB 25 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WINDS...NORTH GALES TO 40 KNOTS TODAY. BECOMING NORTHWEST TO 
  30 KNOTS TONIGHT. 

* WAVES...7 TO 12 FEET TODAY...4 TO 8 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
615 
WHUS73 KGRR 252030
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 PM EST THU FEB 25 2016

LMZ844>849-260300-
/O.CON.KGRR.GL.W.0009.000000T0000Z-160226T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
330 PM EST THU FEB 25 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WINDS...NORTH GALES TO 40 KNOTS DIMINISHING TO NORTHWEST TO 30
  KNOTS TONIGHT.

* WAVES...7 TO 12 FEET SUBSIDING TO 4 TO 8 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
211 
WHUS73 KGRR 260253
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
953 PM EST THU FEB 25 2016

LMZ844>849-261100-
/O.CAN.KGRR.GL.W.0009.000000T0000Z-160226T0300Z/
/O.NEW.KGRR.SC.Y.0016.160226T0253Z-160226T1600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
953 PM EST THU FEB 25 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST FRIDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST TO 30 KNOTS TONIGHT. NORTHWEST 10 TO 20 KNOTS
  FRIDAY...BACKING WEST 10 TO 15 KNOTS LATE IN THE DAY.

* WAVES...3 TO 6 FEET TONIGHT. 2 TO 4 FEET FRIDAY...SUBSIDING TO 1
  TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Feb 23, 3:30 PM EST, 13 minutes earlier.

Area forecast discussion, Feb 23, 3:30 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 PM EST TUE FEB 23 2016

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/MARINE

.SYNOPSIS...
ISSUED AT 330 PM EST TUE FEB 23 2016

HEAVY WET SNOW WILL CAUSE SIGNIFICANT IMPACTS OVER MUCH OF LOWER
MICHIGAN WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. SIX TO TEN
INCHES OF ACCUMULATION COMBINED WITH STRONG NORTH WINDS WILL
RESULT IN TRAVEL DISRUPTIONS... CANCELLATIONS... AND SCATTERED
POWER OUTAGES.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 330 PM EST TUE FEB 23 2016

WILL CONVERT THE CURRENT WINTER STORM WATCH TO A WARNING EXACTLY AS
IS SPATIALLY... ALTHOUGH WILL START AND END IT A TAD EARLIER THAN
WHAT THE ORIGINAL WATCH HAD.

WILL ISSUE A WINTER WEATHER ADVISORY FOR 2 TO 5 INCHES FOR THE
COUNTIES THAT HAVE NOT BEEN IN THE WATCH... WHICH WILL START A LITTLE
LATER THAN THE WARNING. SEE BOTTOM OF THIS PRODUCT FOR SPECIFIC
DETAILS.

CONFIDENCE IN WARNING CRITERIA SNOWFALL AND A HIGH IMPACT EVENT
CONTINUES TO INCREASE AS MODEL/ENSEMBLE MEMBERS ARE IN OUTSTANDING
AGREEMENT ON PLACEMENT OF SWATH OF HVY WET SNOW. HOWEVER LATEST 12Z
GUIDANCE HAS TRENDED A BIT FARTHER NORTH AND WEST THAN PREVIOUS RUN
AND IF THIS TREND CONTINUES WE MAY NEED TO EXPAND THE WARNING
A BIT FARTHER WEST.

A FARTHER NORTHWEST TRACK OF THE SYSTEM... WHICH IS A TYPICAL
BEHAVIOR FOR EJECTING SRN STREAM SYSTEMS... COULD ALSO BRING MORE IN
THE WAY OF MIXED PRECIP TO AREAS SOUTH AND EAST OF A BTL TO LAN
LINE AND THEREFORE LESS SNOW ACCUMULATION.

WILL GO WITH COLDER SFC TEMPS ON WEDNESDAY MORE IN LINE RAW MODEL
GUIDANCE RATHER THAN SOME OF MILDER MOS GUIDANCE NEAR 40. HEAVIER
PRECIP SPREADING IN FROM THE SOUTH WILL RESULT IN WET BULBING/EVAP
COOLING WHICH SHOULD LEAD TO PREDOMINATELY SNOW. HOWEVER THE I-94
CORRIDOR EAST OF EAST COULD MIX WITH OR CHANGE TO RAIN/FREEZING
RAIN/SLEET FOR A TIME.

STORM TOTAL AMOUNTS SHOULD BE HELD DOWN A BIT DUE TO SFC TEMPS
INITIALLY ABOVE FREEZING AND LOW SNOWFALL RATIOS AROUND 8:1...AS
WELL COMPACTION OF WET SNOW... BUT HEAVY PRECIP RATES/QPF WITHIN THE
TROWAL WILL STILL LEAD TO MORE THAN SIX INCHES.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 330 PM EST TUE FEB 23 2016

THE LONG TERM PORTION OF THE FCST WILL BE SOMEWHAT OF A ROLLER
COASTER RIDE FOR THE REGION FROM THE FRI THROUGH NEXT TUE TIME
FRAME. THIS PATTERN IS VERY TYPICAL OF THE TRANSITION WE SEE AS WE
HEAD FROM WINTER TO SPRING.

WE WILL SEE SOME RESIDUAL LAKE EFFECT HOLD ON ACROSS THE AREA DURING
THE DAY ON FRI. WE WILL BE ON THE BACK END OF THE COOLER AIR AS THE
CYCLONIC FLOW ALOFT TRANSITIONS TO MORE RIDGING. THIS AIR DOES NOT
LOOK TOO COLD. SFC RIDGING WILL THEN END THE LAKE EFFECT AS WILL
WARMER AIR ADVECTING IN OVER THE AREA.

THERE LOOKS TO BE A FAIRLY QUIET PERIOD FROM LATE FRI INTO EARLY SUN
WITH WARMER AIR MAKING IT/S WAY INTO THE AREA. A FAIRLY BROAD RIDGE
ALOFT WILL BE IN CONTROL OF THE WEATHER DURING THIS TIME FRAME. WE
WILL SEE A FAIRLY SOLID LOW LEVEL FLOW FROM THE SOUTH TO WEST...
WHICH WILL BRING H850 TEMPS ABOVE 0C. THIS SHOULD BRING MAX TEMPS
BACK WELL INTO THE 40S AND APPROACHING 50.

THE WEATHER WILL BECOME UNSETTLED THEN BEGINNING AGAIN LATER ON
SUN.WE WILL SEE NRN STREAM AND SRN STREAM ENERGY BY SUN...WHICH WILL
THEN APPROACH THE STATE ON SUN. THE WARMTH AHEAD OF THIS SYSTEM
SHOULD ALLOW FOR AT LEAST A RAIN AND SNOW MIX...IF NOT ENTIRELY RAIN
INITIALLY. WE WILL THEN SEE THE COLD AIR RUSH IN ACROSS THE AREA SUN
NIGHT BEHIND THE SYSTEM...BRINGING SOME SNOW IN ON THE BACKSIDE OF
IT. SOME ACCUMULATING SNOW WILL BE POSSIBLE.

THERE IS POTENTIAL SHOWING UP THAT WE COULD SEE YET ANOTHER
IMPACTFUL SYSTEM SHOW UP LATE IN THE LONG TERM THAT COULD BRING A
VARIETY OF PCPN TYPES. A LOT OF UNCERTAINTY WITH REGARDS TO TIMING
AND TRACK OF THAT THIS FAR OUT IN TIME WITH THE PATTERN WE ARE IN.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1259 PM EST TUE FEB 23 2016

HIGH CONFIDENCE FOR VFR CONDITIONS THROUGH 00Z...GOOD CONFIDENCE FOR
VFR THROUGH 06Z. AFTERWARDS...PRECIPITATION WILL SPREAD ACROSS THE
AREA FROM THE SOUTHEAST WEDNESDAY MORNING...AFFECTING THE
JXN/BTL/LAN TERMINALS FIRST AROUND 12Z WITH A RAIN/SNOW MIX. LIGHT
SNOW SHOULD BE THE PREDOMINANT PRECIPITATION TYPE FARTHER NORTHWEST
AT THE GRR/MKG TERMINALS PRIOR TO 18Z.

IFR CIGS AND VISIBILITIES EXPECTED TO OVERSPREAD ALL TERMINALS LATE
WEDNESDAY MORNING INTO AFTERNOON.

&&

.MARINE...
ISSUED AT 330 PM EST TUE FEB 23 2016

WE WILL BE UPGRADING THE GALE WATCH TO A WARNING FOR THE ENTIRE
NEARSHORE FOR THE TIME FRAME OF THIS SYSTEM. WE ARE LOOKING AT 40+
KNOT GALES FROM WED MORNING RIGHT ON THROUGH THE DAY ON THU.  WE
SHOULD THEN SEE A BREAK IN THE STRONGER WINDS ON FRI BEFORE THE
WINDS COME UP ONCE AGAIN OVER THE WEEKEND.

&&

.HYDROLOGY...
ISSUED AT 905 AM EST TUE FEB 23 2016

DUE TO SNOWMELT THE PAST SEVERAL DAYS AND POSSIBLY LINGERING
RIVER ICE... THE MUSKEGON... WHITE... AND PERE MARQUETTE RIVERS
ARE RUNNING HIGHER THAN NORMAL BUT ARE BELOW BANKFULL. PERE
MARQUETTE RIVER IS THE ONLY ONE STILL TRENDING UPWARD BUT FLOODING
IS NOT EXPECTED AT THIS TIME. WITH WAVES OF COLDER TEMPERATURES
OVER THE NEXT WEEK... RIVER ICE COULD REDEVELOP ON MOST RIVERS
ONCE AGAIN... BUT THE THREAT FOR SIGNIFICANT ICE JAM FLOODING THIS
LATE IN THE SEASON APPEARS LOW.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WARNING FROM 10 AM WEDNESDAY TO 4 PM EST THURSDAY
     FOR MIZ040-045-046-051-052-056>059-064>067-071>074.

     WINTER WEATHER ADVISORY FROM 3 PM WEDNESDAY TO 4 PM EST
     THURSDAY FOR MIZ037>039-043-044-050.

LM...GALE WARNING FROM 3 PM WEDNESDAY TO 7 PM EST THURSDAY FOR
     LMZ844>849.

&&

SYNOPSIS...MEADE
SHORT TERM...MEADE
LONG TERM...NJJ
AVIATION...TJT
HYDROLOGY...CAS
MARINE...NJJ
Hazardous weather outlook, Feb 23, 4:04 AM EST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
404 AM EST TUE FEB 23 2016

MIZ037>040-043>046-050>052-056>059-064>067-071>074-240915-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
404 AM EST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY WET SNOW ALONG WITH GUSTY WINDS ARE LIKELY FOR MUCH OF THE
REGION WEDNESDAY AFTERNOON THROUGH THURSDAY.

A SMALL RISK FOR SNOW WITH IMPACTS IS POSSIBLE SUNDAY INTO SUNDAY
NIGHT FOR PARTS OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-240915-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
404 AM EST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GALE FORCE WINDS ARE POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY.
HAZARDOUS BOATING CONDITIONS WILL LIKELY PERSIST INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 3:58 AM ESTGale WatchGRR12 hr
Feb 23, 3:47 PM ESTWinter Storm WarningGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 15 more42 hr
Feb 23, 3:47 PM ESTWinter Weather AdvisoryGRRLake, Mason, Muskegon, Newaygo, Oceana, Osceola38 hr

Nearby

Gale Warnings in Michigan, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.